Alert archive / Ohio / Gale Warnings in 2010
Gale Warning 14, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at Dec 5, 2010, 3:52 PM EST. It took effect at Dec 5, 2010, 10:00 PM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2010, 3:52 PM EST (20:52 UTC)
- In effect from
- Dec 5, 2010, 10:00 PM EST
- Expired
- Dec 7, 2010, 3:56 AM EST
- In force
- 30 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
999 WHUS71 KCLE 052052 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 352 PM EST SUN DEC 5 2010 LEZ145>149-060500- /O.UPG.KCLE.SC.Y.0072.000000T0000Z-101207T2100Z/ /O.NEW.KCLE.GL.W.0014.101206T0300Z-101207T0900Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 352 PM EST SUN DEC 5 2010 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS TO 30 KNOTS WILL INCREASE TO 35 KNOT GALES OVERNIGHT. GALES WILL CONTINUE THROUGH MONDAY AND MONDAY NIGHT BEFORE DROPPING BELOW GALE FORCE EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ165>169-060500- /O.UPG.KCLE.GL.A.0006.101206T0300Z-101207T0900Z/ /O.NEW.KCLE.GL.W.0014.101206T0300Z-101207T0900Z/ LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 352 PM EST SUN DEC 5 2010 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS TO 30 KNOTS WILL INCREASE TO 35 KNOT GALES OVERNIGHT. GALES WILL CONTINUE THROUGH MONDAY AND MONDAY NIGHT BEFORE DROPPING BELOW GALE FORCE EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ142>144-060500- /O.CON.KCLE.SC.Y.0072.000000T0000Z-101207T2100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 352 PM EST SUN DEC 5 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. NORTHWEST TO WEST WINDS OF 15 TO 25 KNOTS WILL INCREASE TO AROUND 30 KNOTS THIS EVENING. THIS WILL CREATE WAVES OF 5 TO 8 FEET ACROSS THE WESTERN BASIN OF THE LAKE TONIGHT. WAVES OF 5 TO 8 FEET...AND WINDS OF 20 TO 30 KNOTS WILL PERSIST ON THE LAKE THROUGH AT LEAST TUESDAY WITH CONDITIONS HAZARDOUS TO SMALL CRAFT LIKELY CONTINUING INTO MID WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
6 follow-up statements
000 WHUS71 KCLE 060326 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1026 PM EST SUN DEC 5 2010 LEZ145>149-165>169-061130- /O.CON.KCLE.GL.W.0014.000000T0000Z-101207T0900Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1026 PM EST SUN DEC 5 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM TUESDAY ON LAKE ERIE FROM VERMILION OHIO TO RIPLEY NEW YORK. WEST TO NORTHWEST GALES OF 35 KNOTS WILL CONTINUE INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD REMAIN IN SAFE HARBOR. && $$ LEZ142>144-061130- /O.CON.KCLE.SC.Y.0072.000000T0000Z-101207T2100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 1026 PM EST SUN DEC 5 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM TUESDAY FROM MAUMEE BAY TO VERMILION. NORTHWEST TO WEST WINDS TO 30 KNOTS WILL CONTINUE INTO MONDAY NIGHT. WINDS WILL DECREASE TO 20 TO 25 KNOTS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
000 WHUS71 KCLE 060821 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 321 AM EST MON DEC 6 2010 LEZ145>149-165>169-061630- /O.CON.KCLE.GL.W.0014.000000T0000Z-101207T0900Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 321 AM EST MON DEC 6 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. WEST TO NORTHWEST GALES OF 35 KNOTS WILL CONTINUE INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD REMAIN IN SAFE HARBOR. && $$ LEZ142>144-061630- /O.CON.KCLE.SC.Y.0072.000000T0000Z-101207T2100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 321 AM EST MON DEC 6 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. NORTHWEST TO WEST WINDS TO 30 KNOTS WILL CONTINUE INTO MONDAY NIGHT. WINDS WILL DECREASE TO 20 TO 25 KNOTS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
961 WHUS71 KCLE 061451 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 951 AM EST MON DEC 6 2010 LEZ145>149-165>169-062300- /O.CON.KCLE.GL.W.0014.000000T0000Z-101207T0900Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 951 AM EST MON DEC 6 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. WEST TO NORTHWEST GALES OF 35 KNOTS WILL CONTINUE INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD REMAIN IN SAFE HARBOR. && $$ LEZ142>144-062300- /O.CON.KCLE.SC.Y.0072.000000T0000Z-101207T2100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 951 AM EST MON DEC 6 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. NORTHWEST TO WEST WINDS TO 30 KNOTS WILL CONTINUE INTO MONDAY NIGHT. WINDS WILL DECREASE TO 20 TO 25 KNOTS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$ GARNET
051 WHUS71 KCLE 062003 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 303 PM EST MON DEC 6 2010 LEZ145>149-165>169-070415- /O.EXT.KCLE.GL.W.0014.000000T0000Z-101207T1500Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 303 PM EST MON DEC 6 2010 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST TUESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM EST TUESDAY. WEST TO NORTHWEST GALES OF 35 KNOTS WILL CONTINUE THROUGH TONIGHT. WINDS WILL DROP BELOW GALE FORCE LATE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD REMAIN IN SAFE HARBOR. && $$ LEZ142>144-070415- /O.CON.KCLE.SC.Y.0072.000000T0000Z-101207T2100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 303 PM EST MON DEC 6 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. NORTHWEST TO WEST WINDS TO 30 KNOTS WILL CONTINUE THROUGH TONIGHT. WINDS WILL DECREASE TO 20 TO 25 KNOTS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$ GARNET
922 WHUS71 KCLE 070237 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 937 PM EST MON DEC 6 2010 LEZ061-071045- /O.EXA.KCLE.GL.W.0014.000000T0000Z-101207T1500Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- 937 PM EST MON DEC 6 2010 ...GALE WARNING IN EFFECT UNTIL 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. WEST TO NORTHWEST GALES OF 35 KNOTS WILL CONTINUE THROUGH TONIGHT. WINDS WILL DROP BELOW GALE FORCE LATE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD REMAIN IN SAFE HARBOR. && $$ LEZ145>149-165>169-071045- /O.CON.KCLE.GL.W.0014.000000T0000Z-101207T1500Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 937 PM EST MON DEC 6 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. WEST TO NORTHWEST GALES OF 35 KNOTS WILL CONTINUE THROUGH TONIGHT. WINDS WILL DROP BELOW GALE FORCE LATE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD REMAIN IN SAFE HARBOR. && $$ LEZ142>144-071045- /O.CON.KCLE.SC.Y.0072.000000T0000Z-101207T2100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 937 PM EST MON DEC 6 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. NORTHWEST TO WEST WINDS TO 30 KNOTS WILL CONTINUE THROUGH TONIGHT. WINDS WILL DECREASE TO 20 TO 25 KNOTS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
405 WHUS71 KCLE 070856 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 356 AM EST TUE DEC 7 2010 LEZ145>149-071700- /O.CAN.KCLE.GL.W.0014.000000T0000Z-101207T1500Z/ /O.EXB.KCLE.SC.Y.0072.000000T0000Z-101209T0200Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 356 AM EST TUE DEC 7 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. NORTHWEST WINDS HAVE DECREASED BELOW GALE CONDITIONS BUT WILL REMAIN AROUND 30 KNOTS TODAY INTO THIS EVENING. WINDS OF THIS SPEED AND WAVES OF 7 TO 10 FEET ARE BOTH HIGH ENOUGH TO CONTINUE A SMALL CRAFT ADVISORY INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ061-165>169-071000- /O.CAN.KCLE.GL.W.0014.000000T0000Z-101207T1500Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 356 AM EST TUE DEC 7 2010 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. NORTHWEST WINDS HAVE DECREASED BELOW GALE CONDITIONS BUT WILL REMAIN AROUND 30 KNOTS INTO THE EVENING. && $$ LEZ142>144-071700- /O.EXT.KCLE.SC.Y.0072.000000T0000Z-101208T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 356 AM EST TUE DEC 7 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST WEDNESDAY. NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE INTO WEDNESDAY MORNING. WAVES WILL RUN BETWEEN 5 AND 7 FEET THIS MORNING THEN VERY GRADUALLY SUBSIDE TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Dec 5, 3:42 PM EST, 10 minutes earlier.
Area forecast discussion, Dec 5, 3:42 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EST SUN DEC 5 2010
.SYNOPSIS...
A LARGE TROUGH WILL REMAIN OVER THE GREAT LAKES THROUGH MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ADDED THE SECONDARY SNOWBELT COUNTIES IN THIS MORNINGS WATCH TO
THE WARNING AREA. JUDGING FROM A COUPLE OF SNOW REPORTS FROM
RICHLAND AND MEDINA COUNTIES THIS AFTERNOON SNOW NOT AS BAD AS
RADAR MIGHT INDICATE. DO EXPECT SNOW TO INCREASE DURING THE
OVERNIGHT HOURS WITH A WIDESPREAD 1 TO 3 ACROSS THE CENTRAL
LAKESHORE COUNTIES AND 4 TO 6 OVER NORTHWEST PA. OF COURSE THERE
WILL BE HIGHER AMOUNTS ALONG THE HIGHER ELEVATIONS OF THE WARNING
AREA.
NO GFS DATA TODAY BECAUSE OF COMMS PROBLEMS. STAYED CLOSE TO NAM
MET DATA FOR OVERNIGHT LOWS.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
LAKE EFFECT SNOW WILL CONTINUE INTO TUESDAY EVENING WITH NORTHWEST
FLOW OVER THE AREA. ACTUALLY SNOW IS EXPECTED TO EXPAND AND INCREASE
TOMORROW AS A SECONDARY TROUGH SWINGS ACROSS THE FORECAST AREA.
BLOWING AND DRIFTING OF SNOW COULD ALSO BECOME A PROBLEM TOMORROW
ON WITH SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.
THINGS SHOULD START TAPERING OFF FROM THE WEST TUESDAY AFTERNOON AS
THE UPPER RIDGE BUILDS IN. LEFT LIKELY POPS FOR TUESDAY NIGHT BUT
SNOW AMOUNTS SHOULD BE MUCH LIGHTER.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE EXTENDED PORTION BEGINS ON THURSDAY WITH THE GFS AND ECMWF IN
GOOD GENERAL AGREEMENT. MODELS SHOW SURFACE HIGH PRESSURE ACROSS
THE LOWER OHIO VALLEY EXTENDING ACROSS THE EASTERN GREAT LAKES WITH
A BROAD...ROUGHLY ZONAL FLOW ACROSS THE REGION ALOFT. TO THE WEST
LOW PRESSURE WILL BE ACROSS THE DAKOTAS WITH A COLD FRONT TO TEXAS
AND A WARM FRONT INTO THE CENTRAL PLAINS. WITH HIGH PRESSURE IN
PLACE EXPECT A LITTLE SUN TO BEGIN THE DAY. ADVANCING WARM FRONT
OUT OF THE CENTRAL PLAINS DURING THE AFTERNOON HOWEVER WILL BRING
CLOUDS BACK TO THE REGION. WILL KEEP FORECAST DRY THROUGH THE DAY
BUT WILL NEED TO BRING BACK CHANCE POPS FOR THURSDAY NIGHT AS DEEP
MOISTURE ASSOCIATED WITH THE SYSTEM MOVES THROUGH. FRIDAY MODELS
SHOW AN SMALL UPPER LOW MOVING ACROSS THE CENTRAL GREAT LAKES AS
THE CENTRAL PLAINS COLD FRONT MOVES THROUGH SO WILL CONTINUE CHANCE
POPS THROUGH FRIDAY. FRIDAY NIGHT COLDER AIR WILL MOVE IN BEHIND
THE SYSTEM. EXPECT LAKE EFFECT SNOW TO REDEVELOP ACROSS THE SNOW
BELT FRIDAY NIGHT AND CONTINUE SATURDAY. SUNDAY MODELS SHOW A
SYNOPTIC LOW MOVING THROUGH THE TENNESSEE AND LOWER OHIO VALLEY.
THIS COULD BE A GOOD GENERAL SNOW PRODUCER AND WILL NEED TO BE
WATCHED. FOR NOW WILL CARRY CHANCE POPS SUNDAY AND BEYOND IN
GRAPHICS.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
LAKE EFFECT SNOW WILL CONTINUE SOUTHEAST OF LAKE ERIE THROUGH THE
ENTIRE PERIOD AND BEYOND. SNOW WILL INCREASE IN INTENSITY FROM
LATE AFTERNOON OR EARLY EVENING AND THEN CONTINUE AS INSTABILITY
INCREASES. EXPECT MVFR TO IFR AND BRIEFLY LIFR ACROSS NORTHEAST
OHIO AND NORTHWEST PA INCLUDING KCLE...KYNG...KCAK AND KERI.
MAINLY MVFR AT WORST POINTS WEST. ALSO EXPECT WEST TO NORTHWEST
WINDS GUSTING INTO THE MID 20 KNOT RANGE THIS AFTERNOON AND
EVENING INCREASING TO POTENTIAL 30 KNOT GUSTS FROM THIS EVENING
ON.
.OUTLOOK...PROLONGED PERIOD OF LAKE EFFECT SNOW SHOWERS AND
BREEZY CONDITIONS EXPECTED TO CONTINUE SOUTHEAST OF LAKE ERIE SUNDAY
INTO WEDNESDAY.
&&
.MARINE...
WILL GO WITH A CONTINUING SMALL CRAFT ADVISORY IN THE WEST AND
UPGRADE THE GALE WATCH TO A WARNING...CONTINUING THROUGH MONDAY
NIGHT. PERSISTENT LOW PRESSURE OVER QUEBEC WILL CONTINUE A 30 TO 35
KNOT WEST-NORTHWEST FLOW OVER THE LAKE INTO WEDNESDAY TURNING MORE
WEST VC NORTHWEST THROUGH THE PERIOD. THURSDAY AND FRIDAY EXPECT
WEST TO SOUTHWEST FLOW AT 15 TO 25 KNOTS OR SO. EXPECT SMALL CRAFT
TO BE NEEDED AFTER GALES GO DOWN THROUGH THE REMAINDER OF THE WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WARNING UNTIL 7 PM EST TUESDAY FOR OHZ011>013-
021>023.
LAKE EFFECT SNOW WARNING UNTIL 7 PM EST TUESDAY FOR OHZ014-089.
PA...LAKE EFFECT SNOW WARNING UNTIL 7 PM EST TUESDAY FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST TUESDAY FOR LEZ142>144.
GALE WARNING FROM 10 PM THIS EVENING TO 4 AM EST TUESDAY FOR
LEZ145>149-165>169.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...TK
AVIATION...TK
MARINE...TKHazardous weather outlook, Dec 5, 5:09 AM EST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 509 AM EST SUN DEC 5 2010 OHZ011>013-021>023-061015- CUYAHOGA-LAKE-GEAUGA-SUMMIT-PORTAGE-TRUMBULL- 509 AM EST SUN DEC 5 2010 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. IN ADDITION TO THE POSSIBILITY FOR SIGNIFICANT LAKE EFFECT SNOWFALL...WINDS WILL BE BRISK AND CONTRIBUTE TO BLOWING AND DRIFTING OF THE SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. IN ADDITION TO THE POSSIBILITY FOR SIGNIFICANT LAKE EFFECT SNOWFALL...WINDS WILL BE BRISK AND CONTRIBUTE TO BLOWING AND DRIFTING OF THE SNOW THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ014-089-PAZ001>003-061015- ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 509 AM EST SUN DEC 5 2010 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. IN ADDITION TO SIGNIFICANT LAKE EFFECT SNOWFALL...WINDS WILL BE BRISK AND CONTRIBUTE TO BLOWING AND DRIFTING OF SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. IN ADDITION TO SIGNIFICANT LAKE EFFECT SNOWFALL...WINDS WILL BE BRISK AND CONTRIBUTE TO BLOWING AND DRIFTING OF SNOW THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>144-162>164-061015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 509 AM EST SUN DEC 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ145>149-165>169-061015- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 509 AM EST SUN DEC 5 2010 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ009-010-019-020-030>033-061015- ERIE OH-LORAIN-HURON-MEDINA-ASHLAND-WAYNE-STARK-MAHONING- 509 AM EST SUN DEC 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. LAKE EFFECT SNOW SHOWERS WILL BE ON THE INCREASE THIS AFTERNOON INTO TONIGHT. SNOWFALL ACCUMULATIONS OF 1 TO LOCALLY 4 INCHES IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO CONTINUE INTO TUESDAY. THIS AREA COULD SEE A PROLONGED PERIOD OF LIGHTER...BUT STILL SIGNIFICANT SNOWFALL. BRISK WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF THE SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>008-017-018-027>029-036>038-047-061015- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-RICHLAND- MARION-MORROW-HOLMES-KNOX- 509 AM EST SUN DEC 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 10:14 PM EST | Lake Effect Snow Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Medina, Portage and 2 more | 4 days |
| Dec 5, 3:39 AM EST | Gale Watch | CLE | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.